Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 24, 2016, 3:44 AM MDT for 12 counties in New Mexico. It took effect at Apr 25, 2016, 1:00 PM MDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 3:44 AM MDT (09:44 UTC)
- In effect from
- Apr 25, 2016, 1:00 PM MDT
- Expired
- Apr 25, 2016, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:19 PM MDT | NON-TSTM WND GST 64 | 3 Wnw Gallup, NM | KABQ ASOS.... KGUP ASOS. |
| Apr 25, 2:15 PM MDT | NON-TSTM WND GST 59 | 10 S Bingham, NM | WHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK. |
| Apr 25, 3:40 PM MDT | NON-TSTM WND DMG | Rio Rancho, NM | FENCE BLOWN DOWN AND YARD TRASHED FROM STRONG WIND GUST |
| Apr 25, 4:12 PM MDT | NON-TSTM WND GST 64 | 3 Wnw Gallup, NM | KGUP ASOS. |
| Apr 25, 4:14 PM MDT | NON-TSTM WND GST 60 | 2 W Farmington, NM | KGUP ASOS.... KFMN ASOS. |
| Apr 25, 4:32 PM MDT | NON-TSTM WND GST 62 | 2 W Farmington, NM | KFMN ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3675 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS85 KABQ 240944 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR ALL BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO TODAY...WHERE CRITICAL CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS ARE EXPECTED MONDAY AFTERNOON AND EVENING. NMZ103-104-107-108-250200- /O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY TODAY AND THEN DIMINISH EARLY THIS EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND EARLY EVENING. SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...7 TO 15 PERCENT THIS AFTERNOON AND EARLY EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-106-109-250200- /O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- WEST CENTRAL HIGHLANDS- 344 AM MDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS WILL DEVELOP AROUND MIDDAY MONDAY AND WILL BEGIN TO DIMINISH EARLY MONDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 OR 50 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
086 WWUS85 KABQ 250235 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 835 PM MDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR ALL BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... .WIDESPREAD CRITICAL CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS WILL DEVELOP MONDAY AFTERNOON AND EVENING. NMZ101-103>109-251400- /O.CON.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-NORTHEAST PLAINS- NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- WEST CENTRAL HIGHLANDS- 835 PM MDT SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... ...RED FLAG WARNING FOR SUNDAY HAS EXPIRED * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE WILL DEVELOP AROUND MIDDAY MONDAY AND THEN DIMINISH BY MID EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
072 WWUS85 KABQ 250935 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 AM MDT MON APR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TODAY FOR ALL BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... .WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THIS EVENING. NMZ101-103>109-260300- /O.CON.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-NORTHEAST PLAINS- NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- WEST CENTRAL HIGHLANDS- 335 AM MDT MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL AND NORTHEAST PLAINS AND THE NORTHEAST HIGHLANDS. CRITICAL CONDITIONS WILL DEVELOP AROUND MIDDAY THEN DIMINISH BY MID EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
908 WWUS85 KABQ 252116 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT MON APR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TODAY FOR ALL BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .WIDESPREAD CRITICAL CONDITIONS WILL PERSIST INTO THIS EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS. RIDGE TOP WINDS WILL REMAIN ELEVATED TONIGHT. TEMPERATURES WILL COOL TO BELOW NORMAL TUESDAY...BUT IT WILL STILL BE PLENTY DRY...WINDY...AND UNSTABLE ACROSS THE PLAINS. NMZ104-108-260300- /O.NEW.KABQ.FW.A.0025.160426T1700Z-160427T0100Z/ /O.CON.KABQ.FW.W.0019.000000T0000Z-160426T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 316 PM MDT MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS THROUGH MID EVENING...THEN ANOTHER ROUND POSSIBLE TUESDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TUESDAY. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-103-105>107-109-260300- /O.CON.KABQ.FW.W.0019.000000T0000Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-NORTHWEST HIGHLANDS- MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 316 PM MDT MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE NORTHEAST HIGHLANDS. CRITICAL CONDITIONS WILL CONTINUE THROUGH MID EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH MID EVENING. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
867 WWUS85 KABQ 260250 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 850 PM MDT MON APR 25 2016 ...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .RIDGE TOP WINDS WILL REMAIN ELEVATED TONIGHT. TEMPERATURES WILL COOL TO BELOW NORMAL TUESDAY...BUT IT WILL STILL BE PLENTY DRY... WINDY...AND UNSTABLE ACROSS THE PLAINS. NMZ104-108-261400- /O.EXP.KABQ.FW.W.0019.000000T0000Z-160426T0300Z/ /O.CON.KABQ.FW.A.0025.160426T1700Z-160427T0100Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 850 PM MDT MON APR 25 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS TUESDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-103-105>107-109-260400- /O.EXP.KABQ.FW.W.0019.000000T0000Z-160426T0300Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-NORTHWEST HIGHLANDS- MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 850 PM MDT MON APR 25 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... CRITICAL FIRE WEATHER CONDITIONS ARE SUBSIDING AND WILL NOT CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:37 AM MDT, 7 minutes earlier.
Area forecast discussion, Apr 24, 3:37 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 AM MDT SUN APR 24 2016 CORRECTED SECOND PARAGRAPH OF DISCUSSION SECTION .SYNOPSIS... AS A COUPLE UPPER LEVEL LOW PRESSURE SYSTEMS PASS NORTH OF NEW MEXICO...A GENERALLY DRY PATTERN AND AREAS OF BREEZY TO WINDY CONDITIONS WILL DEVELOP THROUGH TUESDAY. THIS WILL RESULT IN FIRE WEATHER CONCERNS TODAY AND MONDAY. THE SECOND UPPER LOW SHOULD PASS FAR ENOUGH SOUTH FOR A CHANCE OF SHOWERS...THUNDERSTORMS AND OVERNIGHT SNOW SHOWERS TO MIGRATE GRADUALLY EASTWARD ACROSS NORTHERN AREAS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. AFTER DRY WEATHER WEDNESDAY...A BETTER CHANCE FOR PRECIPITATION WILL SPREAD ACROSS WESTERN...NORTHERN AND EASTERN AREAS DURING THE LATTER HALF OF THE WEEK AS A THIRD UPPER LEVEL LOW PRESSURE SYSTEM PASSES EASTWARD OVER NORTHERN NEW MEXICO. && .DISCUSSION... BREEZY TO WINDY CONDITIONS WILL FAVOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...WHERE THE TAIL END OF A SPEED MAXIMUM ALOFT AND A LEE TROUGH WILL PERSIST. A STRONGER JET STREAK WILL CROSS THE FORECAST AREA FROM THE WEST MONDAY...THEN LINGER OVER EASTERN AREAS TUESDAY. SOUTHWESTERLY GUSTS FROM 40 TO 50 MPH SHOULD BE COMMON AREAWIDE MONDAY...AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY. AREAS WEST OF THE CONTINENTAL DIVIDE COULD EXPERIENCE GUSTS NEAR 60 MPM MONDAY AFTERNOON. THERE COULD BE A FEW INCHES OF SNOW ACCUMULATION ABOVE 8500 FEET IN THE NORTHERN MOUNTAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. THE THIRD SYSTEM SHOULD PASS FARTHER SOUTH DURING THE LATTER HALF OF THE WEEK WITH MORE PRECIP THAN WIND. HOWEVER...ITS TOUGH TO SAY DEFINITIVELY BECAUSE MODELS ARE STILL NOT IN VERY GOOD AGREEMENT ON TRACK AND TIMING. 44 && .FIRE WEATHER... A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AND MONDAY...AND POSSIBLY TUESDAY BEFORE EASING. VENT RATES WILL BE GOOD TO EXCELLENT THROUGH THIS WEEK. TODAY WILL BE DRY AS THE UPPER LOW TO OUR NORTH CONTINUES TO MOVE INTO THE UPPER MIDWEST. COMBO OF FORECAST WIND AND MIN RH CONTINUES TO RESULT IN CRITICAL CONDITIONS FOR A GOOD PORTION OF THE AREA FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE NORTHEAST AND EAST CENTRAL PLAINS. THE CURRENT RED FLAG WARNING FOR THIS AREA REMAINING UNCHANGED. RH RECOVERIES WILL WORSEN SUNDAY NIGHT WITH THE MAJORITY OF THE FORECAST AREA TO BE FAIR TO POOR. WINDS STRENGTHEN AGAIN MONDAY AND ARE STILL ADVERTISED TO BE STRONG OVER MUCH OF THE FORECAST AREA AS THE NEXT SYSTEM TRACKS INTO THE GREAT BASIN. HIGHS WILL BE NEAR NORMAL IN THE WEST AND 5 TO 10 DEGREES ABOVE NORMAL IN THE EAST. HAINES INDICES WILL BE MOSTLY 5 TO 6. THEREFORE CRITICAL CONDITIONS WILL BE MORE WIDESPREAD MONDAY AFTERNOON...AND CONSISTENT WITH CURRENT WATCH... SO WENT AHEAD AND UPGRADED THE WATCH TO A RED FLAG WARNING. THERE IS POTENTIAL FOR ISOLATED DRY CONVECTION MONDAY AFTERNOON OVER THE NORTHWEST AND NORTH CENTRAL. RH RECOVERIES MONDAY NIGHT WILL CONTINUE TO BE FAIR TO POOR...AND MAY LEAD INTO ANOTHER DAY OF CRITICAL CONDITIONS FOR THE SOUTH AND EAST. HOWEVER...DECIDED TO HOLD OFF ON A WATCH FOR TUESDAY DUE TO FORECAST TRENDS OF A LITTLE WEAKER WINDS...AND COOLER HIGHS IN THE EAST...TO BELOW AVERAGE. THAT SAID...FORECAST HAINES IS MODERATE TO HIGH STRETCHING FROM THE SOUTH CENTRAL TO THE NORTHEAST AND EAST CENTRAL PLAINS. ANY CHANCES FOR CONVECTION WILL BE LIMITED TO THE NORTHERN THIRD TUESDAY AND TUESDAY NIGHT. DRY WITH LESS WIND WEDNESDAY AND CRITICAL CONDITIONS APPEAR LIMITED TO VERY SPOTTY AREAS IN THE EAST CENTRAL. WINDS MAY INCREASE THURSDAY IN ADVANCE OF ANOTHER STORM SYSTEM...BUT AT THIS TIME SPOTTY CRITICAL CONDITIONS CONFINED TO THE MIDDLE RGV FOR A LIMITED NUMBER OF HOURS THURSDAY AFTERNOON. AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE UPCOMING WEEKEND ALTHOUGH CONFIDENCE IS NOT GREAT REGARDING CHANCES FOR MORE WIDESPREAD PRECIPITATION. && .AVIATION... 06Z TAF CYCLE A MAINLY DRY SURFACE COLD FRONT WILL CONTINUE TO PUSH EWD THROUGH EASTERN NEW MEXICO OVERNIGHT. A FEW SHOWERS AND/OR THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE FAR NE PLAINS THROUGH APPROXIMATELY 09Z. WEST WINDS TO 40KT NEAR MOUNTAIN TOP LEVEL WILL CONTINUE FROM THE CENTRAL MTN CHAIN EWD OVERNIGHT. AS THE UPPER LEVEL CLOSED LOW RESPONSIBLE FOR THE WIND REMAINS NEARBY SUNDAY...MODERATE TO STRONG WEST WINDS WILL DEVELOP AT MOST TAF SITES DURING THE LATE MORNING HOURS...CONTINUING THROUGH EARLY EVENING. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 37 69 36 / 0 0 5 5 DULCE........................... 62 26 63 32 / 0 0 10 10 CUBA............................ 62 31 64 27 / 0 0 5 5 GALLUP.......................... 67 37 65 28 / 0 0 5 5 EL MORRO........................ 64 31 62 26 / 0 0 0 5 GRANTS.......................... 68 36 69 27 / 0 0 0 5 QUEMADO......................... 69 41 64 34 / 0 0 0 5 GLENWOOD........................ 75 39 72 32 / 0 0 0 0 CHAMA........................... 56 24 58 31 / 0 0 10 10 LOS ALAMOS...................... 64 38 65 37 / 0 0 5 5 PECOS........................... 65 38 68 35 / 0 0 0 0 CERRO/QUESTA.................... 61 29 65 34 / 0 0 0 5 RED RIVER....................... 52 28 51 29 / 0 0 10 10 ANGEL FIRE...................... 57 21 61 25 / 0 0 5 5 TAOS............................ 63 26 66 32 / 0 0 0 5 MORA............................ 62 34 66 37 / 0 0 0 5 ESPANOLA........................ 70 36 71 39 / 0 0 0 0 SANTA FE........................ 65 40 66 38 / 0 0 0 0 SANTA FE AIRPORT................ 68 39 70 36 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 71 50 74 43 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 73 47 77 42 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 75 46 79 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 74 48 77 43 / 0 0 0 0 LOS LUNAS....................... 76 44 77 40 / 0 0 0 0 RIO RANCHO...................... 73 47 75 42 / 0 0 0 0 SOCORRO......................... 80 46 80 42 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 66 43 68 37 / 0 0 0 0 TIJERAS......................... 69 45 72 39 / 0 0 0 0 MORIARTY/ESTANCIA............... 69 36 71 32 / 0 0 0 0 CLINES CORNERS.................. 66 40 69 34 / 0 0 0 0 GRAN QUIVIRA.................... 70 43 70 39 / 0 0 0 0 CARRIZOZO....................... 75 48 76 44 / 0 0 0 0 RUIDOSO......................... 69 45 69 41 / 0 0 0 0 CAPULIN......................... 69 38 70 39 / 0 0 0 0 RATON........................... 71 34 74 39 / 0 0 0 0 SPRINGER........................ 72 36 75 40 / 0 0 0 0 LAS VEGAS....................... 68 37 72 37 / 0 0 0 0 CLAYTON......................... 78 43 80 41 / 0 0 0 0 ROY............................. 73 39 75 40 / 0 0 0 0 CONCHAS......................... 80 45 84 46 / 0 0 0 0 SANTA ROSA...................... 77 47 82 44 / 0 0 0 0 TUCUMCARI....................... 83 44 87 45 / 0 0 0 0 CLOVIS.......................... 81 47 88 48 / 0 0 0 0 PORTALES........................ 82 47 88 51 / 0 0 0 0 FORT SUMNER..................... 81 46 86 47 / 0 0 0 0 ROSWELL......................... 87 50 91 50 / 0 0 0 0 PICACHO......................... 80 52 83 48 / 0 0 0 0 ELK............................. 75 49 75 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES... NMZ101-103>109. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. && 44
Hazardous weather outlook, Apr 23, 5:58 AM MDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT SAT APR 23 2016 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS ARE EXPECTED TO BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH OVER MUCH OF THE AREA ALONG AND NORTH OF I-40 THIS AFTERNOON UNTIL NEARLY SUNSET. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN MUCH OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHEAST HIGHLANDS AND PLAINS WITH HALF INCH HAIL AND ISOLATED WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO EACH DAY. LOWEST CONFIDENCE IS ON TUESDAY DUE TO COOLER TEMPERATURES. STRONG SOUTHWEST AND WEST WINDS ARE EXPECTED MONDAY AND TUESDAY WITH GUSTS TO 50 MPH POSSIBLE IN MANY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Local storm report, Apr 23, 10:23 PM MDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1023 PM MDT SAT APR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 4 WSW MILLS 36.05N 104.32W
04/23/2016 M59 MPH HARDING NM PARK/FOREST SRVC
MILLS CANYON RAWS.
&&
EVENT NUMBER ABQ1601177
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:29 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.